MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY NEPHROMAX¿; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC - GALWAY NEPHROMAX¿; CATHETER, NEPHROSTOMY
Model Number M0062101180
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon catheter was used on a percutaneous nephrolithotomy (pcnl) procedure performed on an unknown date.According to the complainant, during the procedure, the balloon burst.There was no piece of the balloon detached inside the patient.The procedure was completed with another nephromax balloon catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Visual examination of the returned nephromax balloon catheter revealed that balloon was subjected to positive pressure and deflated.The balloon material was noted to have a circumferential tear beginning 24mm distal to the balloon bond and a longitudinal tear for 113mm distally across the balloon beginning at circumferential tear site.There were no issues identified on the markerband and shaft of the device which could potentially have contributed to the complaint incident.This is defined as a complaint that is associated with a product that meets the design and manufacturing specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.The most probable root cause classification of this investigation is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
NEPHROMAX¿
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6568567
Report Number3005099803-2017-01509
Device Sequence Number13736734
Product Code LJE
UDI-Device Identifier08714729077589
UDI-Public(01)08714729077589(17)20171031(10)17698081
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K952968
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberM0062101180
Device Catalogue Number210-118
Device Lot Number17698081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/16/2017
Supplement Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1